MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD215PRE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject guidewire was used to gain access to a giant cavernous aneurysm in an attempt to treat with a flow diverting stent.Access proved to be extremely difficult, and the subject guidewire was used in conjunction with tenzing 5f microcatheter to try and get access through the outflow of the aneurysm.During this, the physician realized that the subject guidewire was not responding to the manipulation.The physicians thought the subject guidewire could have broken, due to the force that was exerted trying to get tenzing 5f microcatheter through the outflow.After pulling the system (tenzing and sofia 5f microcatheters) out, it was discovered that the distal portion of the subject guidewire broke off and the subject guidewire was able to be retrieved and nothing was left inside the patient.The procedure was completed with no complications due to the subject wire.The patient was unable to be treated due to the anatomy being so tortuous.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date - added d9 product available to stryker/ returned to manufacturer on ¿updated h3 device evaluated by mfg ¿ updated h4 manufacturing date ¿ added.There are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection was performed as the distal 10cm section of the subject guidewire had been fractured.Functional test: the subject guidewire was hydrated and no anomalies wee noted to the coating.The fractured distal tip was hydrated and inserted into the hub/proximal end of a demonstration microcatheter without difficulty.Full functional testing could not be performed as the subject guidewire was broken/fractured.The reported complaint can be confirmed based on the analysis results.The device failed to meet specification when returned, based on the damage noted to the returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that access proved to be extremely difficult, and this wire was used in conjunction with tenzing 5f to try and get access through the outflow of the aneurysm.During this, the physician realized that the wire was not responding to his manipulation.The physicians thought the subject guidewire could have been broken, due to the force that was exerted trying to get tenzing through the outflow.After pulling the system (tenzing and sofia 5f) out, it was discovered that the distal portion of the subject guidewire broke off.Thankfully, the subject guidewire was able to be retrieved and nothing was left inside the patient.Additional information provided states that the patient¿s anatomy was extremely tortuous and patient had a giant cavernous aneurysm.The device was returned and it was confirmed that the distal end of the subject guidewire had been fractured.As it was reported that access proved to be extremely difficult and force was exerted trying to get the tenzing through the outflow, this in conjunction with the extremely tortuous anatomy may have exerted excessive force on the subject guidewire in the attempts to manipulate the wire to its target, causing it to fracture in the process, an assignable cause of procedural factors will be assigned to the reported ¿¿guidewire distal tip broken/fractured during use¿ and ¿device difficulty engaging target vessel¿ and to the analysed ¿guidewire distal tip broken/fractured during use¿.

Brand Name
SYNCHRO SELECT-14 STANDARD PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19392428
Report Number3012931345-2024-00093
Device Sequence Number7762478
Product Code MOF
UDI-Device Identifier07613327508512
UDI-Public07613327508512
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD215PRE
Device Lot Number0000582328
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER); SOFIA 5F MICROCATHETER; TENZING 5F MICROCATHETER (UNKNOWN MANUFACTURER); XT-27 MICROCATHETER (STRYKER)
Patient SexUnknown